Go Back   NeuroTalk Support Groups > >

Medications & Treatments For discussion about medications and treatments for any disease or health condition, including issues of medication toxicity.

gabapentin anyone

Reply
 
Thread Tools Display Modes
Old 07-03-2013, 07:07 AM   #1
charlie
New Member
 
Join Date: Jul 2013
Location: New Albany, Ind
Posts: 4
Default gabapentin anyone

I was on Lyrica for neuropathy in my feet. Because of cost I switched to gabapentin. It seems to be working. Anyone else have similiar experience. I feel that my condition is not as severe as many here, when I read about all the medications that many are on. Is that what I have to look forward to in the future??
charlie is offline   Reply With Quote
"Thanks for this!" says:
anneo59 (07-04-2013)
Old 07-03-2013, 09:33 AM   #2
ginnie
Elder
 
Join Date: Aug 2010
Location: Anna Maria Island Florida
Posts: 6,278
My Mood: gabapentin anyone
Default Hi Charlie

Welcome to Neuro Talk. I couldn't take that medication. However I use compounds, pain patches and do have some pain medication. I take B12 shots, and good vitamines. My own condition got better over the course of a year. This disease can and does get better for some people. I hope your own PN gets better. Seek a physiatrist if you can. This doctor treats the whole person. My own doc. specializes in pain control and got me into better shape. Take care. Ginnie
ginnie is offline   Reply With Quote
Old 07-04-2013, 01:40 AM   #3
Dr. Smith
Senior Member (**Dr Smith is named after a character from Lost in Space, not a medical doctor)
 
Dr. Smith's Avatar
 
Join Date: Oct 2010
Location: Lost in Space
Posts: 3,515
Default

Quote:
Originally Posted by charlie View Post
I feel that my condition is not as severe as many here, when I read about all the medications that many are on. Is that what I have to look forward to in the future??
Hi Charlie,

No, not necessarily at all, so please don't psych/worry yourself into that mindset. Everyone (and everyone's PN) is different. Some causes are more treatable, and hence have better prognoses than others. Mine has been pretty stable (and perhaps improved a little) in the three years or so since it reared its ugly carcass, and I don't take any medications to help control it -- just a few supplements and some dietary restrictions.

There is a Peripheral Neuropathy Forum here; check it out, peruse, try the Search facility, and/or post your question(s). It will help to provide as much info as you can about the cause of your PN (if known), symptoms & how long, tests you've had, medications & supplements you're taking or have taken (for PN or otherwise) and any other treatments that have been tried.

Take Care,

Doc

PS: See also: Neuropathy does improve
__________________
Dr. Zachary Smith
Oh, the pain... THE PAIN...

Dr. Smith is NOT a medical doctor. He was a character from LOST IN SPACE.
All opinions expressed are my own. For medical advice/opinion, consult your doctor.

Last edited by Dr. Smith; 07-04-2013 at 10:08 AM. Reason: Added PS
Dr. Smith is offline   Reply With Quote
Old 07-04-2013, 12:27 PM   #4
jolot
Junior Member
 
Join Date: May 2009
Location: Canada
Posts: 10
Default

Quote:
Originally Posted by charlie View Post
I was on Lyrica for neuropathy in my feet. Because of cost I switched to gabapentin. It seems to be working. Anyone else have similiar experience. I feel that my condition is not as severe as many here, when I read about all the medications that many are on. Is that what I have to look forward to in the future??
I've been on gaba for ten years now for same reason 2x300mg 3 times / day. Not sure if helping anymore, tried weaning off several times but was unable to pull it off due to increased PD tremor. My feet swell badly , I think this is culprit, will know in few days when see heart specialist.
jolot is offline   Reply With Quote
"Thanks for this!" says:
anneo59 (07-04-2013)
Old 07-04-2013, 05:42 PM   #5
anneo59
Member
 
Join Date: Jun 2013
Location: SW GA
Posts: 113
My Mood: gabapentin anyone
Smile similar experience w gabapentin

I could have written your post for my own situation. Wondering about it, like taking few pills as possible. It does seem to be helping but makes me too tired. Wondering if that goes away. Looking for more holistic measures to use for various conditions I'm dealing with. The best.



Quote:
Originally Posted by charlie View Post
I was on Lyrica for neuropathy in my feet. Because of cost I switched to gabapentin. It seems to be working. Anyone else have similiar experience. I feel that my condition is not as severe as many here, when I read about all the medications that many are on. Is that what I have to look forward to in the future??
anneo59 is offline   Reply With Quote
Reply

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off


Similar Threads
Thread Thread Starter Forum Replies Last Post
Gabapentin (Still!) Mari Bipolar Disorder 60 01-03-2013 01:28 PM
Gabapentin alexann Medications & Treatments 10 09-06-2012 11:17 PM
Gabapentin (AGAIN!) Mari Bipolar Disorder 20 08-01-2012 12:18 AM
Gabapentin diane54 Thoracic Outlet Syndrome 4 03-03-2011 04:07 PM
rds and gabapentin tannie Reflex Sympathetic Dystrophy (RSD and CRPS) 5 07-11-2009 12:26 AM


All times are GMT -5. The time now is 12:43 AM.
Brought to you by the fine folks who publish mental health and psychology information at Psych Central Mental Health Forums

The material on this site is for informational purposes only, and is not a substitute for medical advice, diagnosis or treatment
provided by a qualified health care provider. Always consult your doctor before trying anything you read here.


Powered by vBulletin • Copyright ©2000 - 2019, Jelsoft Enterprises Ltd.
Search Engine Optimisation provided by DragonByte SEO v2.0.31 (Lite) - vBulletin Mods & Addons Copyright © 2019 DragonByte Technologies Ltd.

vBulletin Optimisation provided by vB Optimise v2.7.1 (Lite) - vBulletin Mods & Addons Copyright © 2019 DragonByte Technologies Ltd.

All posts copyright their original authors Community Guidelines Terms of Use Privacy Policy